MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT
Model Number 1810MSK
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation for a biopsy procedure, the package was allegedly found unsealed.There was no patient contact.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the preparation for a biopsy procedure, the package was allegedly found to be opened.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one mission disposable core biopsy instrument, trocar stylet, compatible coaxial, blunt stylet, 10mm adapter and depth stop for the evaluation.Upon visual evaluation, the device was appeared to be clean and the device was returned in initial configuration.It was noted that all components were returned.Further, it was noted that no seal was noted to the bottom of the packaging.Upon dimensional observation, the length of the packaging pouch was measured and measurement was within the acceptable range.Two electronic photos were provided and it were reviewed.The first photo shows the bottom portion of the package which was noted to be in unsealed condition and the side portions were noted to be in sealed condition.The second photo also shows the same bottom portion of package, noted to be unsealed condition but in a different angle.Based on the photo review, the reported failure unsealed device package issue can be confirmed.Therefore, based on both the photo review and the return sample evaluation result - the whole investigation is determined to be confirmed for the reported unsealed device packaging issue as no seal was noted to the bottom of the packaging.A definitive root cause for the alleged unsealed device packaging issue could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (expiration date: 08/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one mission disposable core biopsy instrument, trocar stylet, compatible coaxial, blunt stylet, 10mm adapter and depth stop for the evaluation.Upon visual evaluation, the device was appeared to be clean and the device was returned in initial configuration.It was noted that all components were returned.Further, it was noted that no seal was noted to the bottom of the packaging.Upon dimensional observation, the length of the packaging pouch was measured and measurement was within the acceptable range.Two electronic photos were provided and it were reviewed.The first photo shows the bottom portion of the package which was noted to be in unsealed condition and the side portions were noted to be in sealed condition.The second photo also shows the same bottom portion of package, noted to be unsealed condition but in a different angle.Based on the photo review, the reported failure unsealed device package issue can be confirmed.Therefore, based on both the photo review and the return sample evaluation result - the whole investigation is determined to be confirmed for the reported unsealed device packaging issue as no seal was noted to the bottom of the packaging.A definitive root cause for the alleged unsealed device packaging issue is determined to be manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 08/2025).H11: h6 (conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MISSION KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo PR 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17097077
Report Number2020394-2023-00408
Device Sequence Number11239625
Product Code KNW
UDI-Device Identifier00801741097058
UDI-Public(01)00801741097058
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1810MSK
Device Catalogue Number1810MSK
Device Lot Number0001488975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer09/11/2023
05/14/2024
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date09/13/2023
05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown